Had allergic reaction to Cephalexin. Could this cause an autoimmune disease to activate? Such as rheumatoid arthritis? Having never befoe joint pain

Arthritis, as a sequel to drug allergic reaction, can sometimes occur, not as a result of an autoimmune process, but a different immunologic mechanism and clears with time. If you believe your condition is really bothersome, you may want to see a rheumatologist for assessment, good luck .

Related Questions

37 yr-old woman has 2 years of pain and swelling in multiple joints, including stiffness, and is hoping to get her normal life back as aerobics.....?

Joint pain. Multiple joints swelling and pain sounds like you have active arthritis, Have yourself examined to rule out Rheumatoid arthritis or any other connective tissue problem. Read more...
Arthritis. Arthritis (http://www.arthritis.org/) is a general term describing inflammation of joints. Of note, more common osteoarthritis (OA) is from wear & tear, and not truly linked to inflammation (despite name). OTOH, rheumatoid arthritis is classic inflammatory arthritis. Check out http://www.mayoclinic.org/diseases-conditions/rheumatoid-arthritis/basics/definition/con-20014868 then see your FamilyDoc. Read more...
Rheumatologist. Your symptoms are consistent with an inflammatory arthritis as seen in rheumatoid arthritis or lupus. A rheumatologist is best qualified to evaluate,advise and treat you after appropriate tests are ordered and completed. Read more...
Joint pains etc. Non-specific joint pains and night blindness in vegan with an irregular diet and Fe deficiency would cause me to seek a Vit A and Vit D level FIRST before invoking rheumatological diagnosis, because adult rickets and Vit A deficiency would cause all these symptoms thanks. Read more...
Rheumatoid Arthritis Frozen Shoulder. Rheumatoid arthritis (RA) is an autoimmune disease with symptoms that can be caused in part by inflammation. RA symptoms can vary from person to person, including: Joint pain, swelling and stiffness Fatigue and muscle pain Advanced RA complications include joint damage that leads to deformity and limited range of motion.? Analgesics Used for pain relief. A commonly used analgesic is acetaminophen and it can be found over-the-counter. In some cases of severe pain, doctors may prescribe a prescription analgesic. Corticosteroids Often called “steroids”; used to help relieve pain and reduce inflammation. They are often prescribed to relieve acute symptoms, with the goal of gradually tapering off the medication. DMARDs (disease-modifying antirheumatic drugs) Reduce pain and inflammation, like NSAIDs. However, they can also slow further RA joint damage. DMARDs, such as methotrexate, are only available with a doctor’s prescription. They may take a few weeks or months to have an effect. Biologics Used in moderate to severe RA to reduce signs and symptoms; some may help slow or prevent the progression of joint damage. Biologics work by blocking part of the immune system that contributes to the inflammation seen in RA. Biologics are often used in combination with methotrexate or other DMARDs. Read more...
Eating disorder. By history patient maybe experiencing an eating disorder in combination with gut dysbiosis, creating an auto immune response, creating pain, insomnia, swelling, stiffness, etc....needs to health the gut. Read more...
Multiple systems involved. Hormonal imbalance as per Hx of low sex drive, menopause. Needs to see a doctor specializing in BHRT. Poor nutrition consult a functional nutritionist not just a regular RD. May have food allergies. In view of RA would advise cutting out Gluten and dairy, avoiding Soy. Cut down on intense exercising instead do more walking, yoga or Tai Chi. Will reduce joint damage. She needs to accept and be resigned to the fact that her previous "normal life" will be bad for her RA. Counseling for stress management & binge eating. Read more...
Reassessment. I do not know who the diagnosis of Rheumatoid Arthritis was made, initially. Sounds like you need a reassessment for the more general term "inflammatory Arthritis"as well as other autoimmune disorder such as Lupus. Also, hydroxychloroquine can be associated with vision changes so I also suggest a visit to an Ophthalmologist. Read more...
Polyarthralgia. Your symptoms could be caused from various issues. It could be some type of arthritic problem. However, given your diet and complaint of headache or being "Postmenopausal" for 3 years I would consider some type of endocrine or nutritional issue. Have you checked vitamin D or iron level? Read more...
RA. I think your rheumatoid arthritis is not well controlled. Seek out a rheumatologist and discuss adding a biologic. Read more...

What is the latest understanding for the cause of autoimmune disease (rheumatoid arthritis)?

Nobody Knows. We are not sure what gets the ball rolling, but autoimmune disease in general is a case of "misprogramming" in which the immune system begins to incorrectly recognize the body's own tissues (joints in the case of ra) as though they were foreign. It then attacks them as it would any invading substance. Smoking definitely raises the risk of ra, though we don't know why! Read more...

Give me information about rheumatoid arthritis or another autoimmune disease?

Great sources . There are great resources for this information such as the arthritis foundation, the american college of rheumatology, the lupus foundation of america, the national institute of health, etc. Read more...